Alert archive / Arizona / Special Weather Statements in 2013
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jan 26, 2013, 10:21 AM MST for Pinal County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2013, 10:21 AM MST (17:21 UTC)
- Expired
- Jan 26, 2013, 11:00 AM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 92 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 5.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WWUS85 KTWC 261721
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1021 AM MST SAT JAN 26 2013
AZZ502-504>507-514-261800-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-SOUTH CENTRAL PINAL COUNTY INCLUDING
ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE AZ-TOHONO O'ODHAM NATION INCLUDING SELLS
AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL
AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
1021 AM MST SAT JAN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PINAL AND NORTHEASTERN
PIMA COUNTIES UNTIL 1100 AM MST...
AT 1012 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THE LEADING EDGE OF A LINE OF HEAVY RAIN EXTENDING FROM 12 MILES
SOUTHWEST OF KEARNY TO SAHUARITA...AND MOVING EAST AT 25 MPH.
HEAVY RAIN LIMITING VISIBILITY TO LESS THAN A QUARTER MILE IS
EXPECTED WITH THESE SHOWER. A RUMBLE OF THUNDER IS ALSO POSSIBLE
ALONG WITH WIND GUSTS OF 30 TO 40 MPH.
MOTORISTS ALONG INTERSTATES 10 AND 19 AND HIGHWAYS 77 AND 79 SHOULD
BE PREPARED FOR LIMITED VISIBILITIES IN HEAVY RAIN AND PONDING OF
WATER ON ROAD SURFACES.
LAT...LON 3272 11170 3323 11094 3297 11079 3312 11059
3198 11046 3187 11101
TIME...MOT...LOC 1719Z 278DEG 20KT 3296 11103 3195 11091
$$
KDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jan 26, 9:00 AM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 26, 9:00 AM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST SAT JAN 26 2013 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN TO SOUTHEAST ARIZONA TODAY. LINGERING MOISTURE FOR A CHANCE OF SHOWERS THROUGH THE WEEKEND...THEN A COLDER LOW PRESSURE SYSTEM WILL BRING ANOTHER CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW MAINLY MONDAY AND MONDAY NIGHT. EXPECT DRY CONDITIONS TO RETURN THE SECOND HALF OF THE WEEK. && .DISCUSSION...THE SYSTEM THAT BROUGHT WIDESPREAD RAIN TO THE AREA LAST NIGHT AND EARLY THIS MORNING WAS STARTING TO LIFT FARTHER NORTHEAST OF THE AREA. RECENT SATELLITE IMAGERY WAS SHOWING CLEARING SKIES FROM TUCSON SOUTH TO NOGALES. THE AIR MASS ACROSS SOUTHEAST ARIZONA WILL REMAIN MOIST SO ANY SUNSHINE THIS AFTERNOON SHOULD GIVE WAY TO MORE SHOWERS DEVELOPING. OTHERWISE...PARTIAL CLEARING CAN BE ANTICIPATED BY TONIGHT AS THE SYSTEM TRACKS AWAY FROM THE AREA. THIS CLEARING ALONG WITH THE MOIST AIR MASS WILL LIKELY LEAD TO AREAS OF FOG LATE TONIGHT AND EARLY SUNDAY MORNING. CURRENT FORECAST LOOKED IN GOOD SHAPE...SO NO UPDATES EXPECTED THIS MORNING. PLEASE REFER TO THE ADDITIONAL SECTIONS IN THIS PRODUCT FOR MORE DETAILS. && .AVIATION...BKN-OVC 5-8K FT AGL AND MT OBSCURATIONS WITH AREAS OF MVFR CIGS AND VSBYS IN +SHRA BR. MOST WIDESPREAD COVERAGE TODAY SHIFTING NORTHEAST TONIGHT. ISOLD TSRA THIS AFTERNOON INTO THIS EVENING BUT NOT CONFIDENT IN TIMING AND LOCATION TO PLACE IN TAFS AS YET. ISOLD IFR VSBYS IN FOG 26/08Z-15Z. WINDS MOSTLY WILL BE LESS THAN 10 KTS. HOWEVER COULD SEE GUSTS UP TO 25 KTS NEAR STRONGER SHRA/TSRA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...FAIRLY WET CONDITIONS ARE FORECAST INTO TUESDAY WITH ONLY MODERATE WARMING THE REST OF THE WEEK. THEREFORE NO FIRE WEATHER ISSUES THROUGH THE NEXT SEVEN DAYS. && .CLIMATE..HERE ARE SOME RECORD RAINFALL AMOUNTS FOR TODAY...JANUARY 26TH. WITH VERY HIGH ATMOSPHERIC MOISTURE OVER THE AREA FOR WEATHER SYSTEM TO WORK WITH...RAINFALL TOTALS ON SATURDAY MAY APPROACH OR EXCEED THE DAILY RAINFALL RECORD FOR JANUARY 26TH. BELOW IS A LISTING OF JANUARY 26TH RECORD RAINFALL AND YEAR FOR SELECT SITES ACROSS SOUTHEAST ARIZONA LOCATION RECORD/YEAR TUCSON INTERNATIONAL AIRPORT 0.67"/1985 ORGAN PIPE NATIONAL MONUMENT 0.20"/1979 PICACHO PEAK 0.37"/2005 DOUGLAS 0.49"/2005 SIERRA VISTA 0.95"/1918 BISBEE 0.33"/2005 NOGALES 0.75"/1995 && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 26, 3:19 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 319 AM MST SAT JAN 26 2013 AZZ501>509-515-271030- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- BABOQUIVARI MOUNTAINS- 319 AM MST SAT JAN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS...SOME HEAVY AT TIMES...ARE EXPECTED ACROSS MOST OF SOUTHEAST ARIZONA TODAY. A FEW LIGHTING STRIKES ARE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS SUNDAY AND SUNDAY NIGHT BEFORE ANOTHER SYSTEM BRINGS A CHANCE OF SHOWERS MONDAY AND TUESDAY. SNOW LEVELS SUNDAY ARE EXPECTED TO REMAIN ABOVE 7000 FEET WITH LOWER SNOW LEVELS EXPECTED MONDAY INTO EARLY TUESDAY. STORM TOTAL RAINFALL AMOUNTS MAY APPROACH OR EVEN EXCEED 1 INCH IN SOME VALLEY LOCATIONS OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510>514-271030- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 319 AM MST SAT JAN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS TODAY WITH SNOW LEVELS LOWERING TO 9000 FEET LATER TODAY...AND THEN TO 8000 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF SNOW SHOWERS SUNDAY WITH STORM TOTAL ACCUMULATIONS BETWEEN 2 AND 5 INCHES ABOVE 8000 FEET. A COLDER STORM WILL LOWER SNOW LEVELS TO 6000 FEET MONDAY AND THEN 5000 FEET MONDAY NIGHT. ADDITIONAL TOTAL SNOWFALL AMOUNTS OF 3 TO 7 INCHES ARE POSSIBLE ABOVE 6000 FEET MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jan 26, 10:21 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1021 AM MST SAT JAN 26 2013
AZZ502-504>507-514-261800-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-SOUTH CENTRAL PINAL COUNTY INCLUDING
ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE AZ-TOHONO O'ODHAM NATION INCLUDING SELLS
AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL
AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
1021 AM MST SAT JAN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PINAL AND NORTHEASTERN
PIMA COUNTIES UNTIL 1100 AM MST...
AT 1012 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THE LEADING EDGE OF A LINE OF HEAVY RAIN EXTENDING FROM 12 MILES
SOUTHWEST OF KEARNY TO SAHUARITA...AND MOVING EAST AT 25 MPH.
HEAVY RAIN LIMITING VISIBILITY TO LESS THAN A QUARTER MILE IS
EXPECTED WITH THESE SHOWER. A RUMBLE OF THUNDER IS ALSO POSSIBLE
ALONG WITH WIND GUSTS OF 30 TO 40 MPH.
MOTORISTS ALONG INTERSTATES 10 AND 19 AND HIGHWAYS 77 AND 79 SHOULD
BE PREPARED FOR LIMITED VISIBILITIES IN HEAVY RAIN AND PONDING OF
WATER ON ROAD SURFACES.
LAT...LON 3272 11170 3323 11094 3297 11079 3312 11059
3198 11046 3187 11101
TIME...MOT...LOC 1719Z 278DEG 20KT 3296 11103 3195 11091
KDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 10:38 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
Nearby
Special Weather Statements in Arizona, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.